Alert archive / Georgia / Winter Storm Warnings in 2022

Winter Storm Warning 1, NWS Atlanta, GA

January 2, 20227 counties in Georgia

NWS Atlanta, GA issued this winter storm warning at Jan 2, 2022, 3:55 PM EST for 7 counties in Georgia. It took effect at Jan 3, 2022, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2022, 3:55 PM EST (20:55 UTC)
In effect from
Jan 3, 2022, 12:00 AM EST
Expired
Jan 3, 2022, 9:00 AM EST
In force
9 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 160 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -452 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-452 m²/s²
0-3 km storm-relative helicity
-348 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WWUS42 KFFC 022055
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
355 PM EST Sun Jan 2 2022

GAZ005>009-030500-
/O.UPG.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/
/O.NEW.KFFC.WS.W.0001.220103T0500Z-220103T1400Z/
Murray-Fannin-Gilmer-Union-Towns-
355 PM EST Sun Jan 2 2022

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST MONDAY...

* WHAT...Heavy wet snow expected with total snow accumulations of
  one and a half to four inches forecast with locally higher 
  amounts possible, especially in areas 2000ft above sea level. 
  Winds gusting as high as 45 mph.

* WHERE...Murray, Fannin, Gilmer, Union and Towns Counties.

* WHEN...From midnight tonight to 9 AM EST Monday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

GAZ032-042-043-030500-
/O.EXA.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/
Cobb-Carroll-Douglas-
Including the cities of Marietta, Carrollton, and Douglasville
355 PM EST Sun Jan 2 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EST MONDAY...

* WHAT...Wet snow expected with light snow accumulations from a 
  dusting up to one inch. Winds gusting as high as 35 mph.

* WHERE...Cobb, Carroll and Douglas Counties.

* WHEN...From midnight tonight to 9 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

GAZ001>004-011>016-019>021-030-031-041-030500-
/O.CON.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/
Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Pickens-Dawson-
Lumpkin-White-Floyd-Bartow-Cherokee-Polk-Paulding-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
355 PM EST Sun Jan 2 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM EST MONDAY...

* WHAT...Wet Snow expected. Light snow accumulations ranging from
  a quarter of an inch to one and a half inches will be possible
  with winds gusting as high as 35 mph at elevations above 2000
  feet.

* WHERE...Portions of far north Georgia.

* WHEN...From midnight tonight to 9 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
4 follow-up statements
903 
WWUS42 KFFC 030240
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
940 PM EST Sun Jan 2 2022

GAZ005>009-031200-
/O.CON.KFFC.WS.W.0001.220103T0500Z-220103T1400Z/
Murray-Fannin-Gilmer-Union-Towns-
940 PM EST Sun Jan 2 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

* WHAT...Heavy wet snow expected with total snow accumulations 
  of one and a half to four inches forecast with locally higher 
  amounts possible, especially in areas 2000ft above sea level. 
  Winds gusting as high as 45 mph.

* WHERE...Murray, Fannin, Gilmer, Union and Towns Counties.

* WHEN...From midnight tonight to 9 AM EST Monday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

&&

$$

GAZ001>004-011>016-019>021-030>032-041>043-031200-
/O.CON.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/
Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Pickens-Dawson-
Lumpkin-White-Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-
Carroll-Douglas-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Marietta, Carrollton, and Douglasville
940 PM EST Sun Jan 2 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
MONDAY...

* WHAT...Wet Snow expected. Light snow accumulations ranging 
  from a quarter of an inch to one and a half inches will be 
  possible with winds gusting as high as 35 mph at elevations 
  above 2000 feet.

* WHERE...Portions of far north Georgia.

* WHEN...From midnight tonight to 9 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$
371 
WWUS42 KFFC 030451
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
1151 PM EST Sun Jan 2 2022

GAZ015-016-031300-
/O.UPG.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/
/O.EXA.KFFC.WS.W.0001.220103T0500Z-220103T1400Z/
Lumpkin-White-
Including the cities of Dahlonega and Cleveland
1151 PM EST Sun Jan 2 2022

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST MONDAY...

* WHAT...Heavy wet snow expected with total snow accumulations of
  one to three inches forecast with locally higher amounts 
  possible, especially in areas 2000ft above sea level. Winds 
  gusting as high as 45 mph.

* WHERE...Lumpkin and White Counties.

* WHEN...From midnight tonight until 9 AM EST Monday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

GAZ005>009-031300-
/O.CON.KFFC.WS.W.0001.220103T0500Z-220103T1400Z/
Murray-Fannin-Gilmer-Union-Towns-
1151 PM EST Sun Jan 2 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

* WHAT...Heavy wet snow expected with total snow accumulations 
  of one and a half to four inches forecast with locally higher 
  amounts possible, especially in areas 2000ft above sea level. 
  Winds gusting as high as 45 mph.

* WHERE...Murray, Fannin, Gilmer, Union and Towns Counties.

* WHEN...From midnight tonight to 9 AM EST Monday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

&&

$$

GAZ001>004-011>014-019>021-030>032-041>043-031300-
/O.CON.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/
Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Pickens-Dawson-
Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas-
Including the cities of Calhoun, Rome, Cartersville, Marietta, 
Carrollton, and Douglasville
1151 PM EST Sun Jan 2 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
MONDAY...

* WHAT...Wet Snow expected. Light snow accumulations ranging 
  from a quarter of an inch to one and a half inches will be 
  possible with winds gusting as high as 35 mph at elevations 
  above 2000 feet.

* WHERE...Portions of far north Georgia.

* WHEN...From midnight tonight to 9 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$
016 
WWUS42 KFFC 030857
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
357 AM EST Mon Jan 3 2022

GAZ005>009-015-016-031400-
/O.CON.KFFC.WS.W.0001.000000T0000Z-220103T1400Z/
Murray-Fannin-Gilmer-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
357 AM EST Mon Jan 3 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Heavy wet snow expected with total snow accumulations 
  of one to three inches forecast with locally higher amounts 
  possible, especially in areas 2000ft above sea level. Winds 
  gusting as high as 45 mph.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

GAZ001>004-011>014-019>021-030>032-041>043-031400-
/O.CON.KFFC.WW.Y.0001.000000T0000Z-220103T1400Z/
Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Pickens-Dawson-
Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas-
Including the cities of Calhoun, Rome, Cartersville, Marietta, 
Carrollton, and Douglasville
357 AM EST Mon Jan 3 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Wet Snow expected. Light snow accumulations ranging from
  0.25 to 0.5 inches will be possible with winds gusting as high 
  as 45 mph at elevations above 2000 feet.

* WHERE...Portions of north central and northwest Georgia.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
954 
WWUS42 KFFC 031400
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
900 AM EST Mon Jan 3 2022

GAZ005>009-015-016-031500-
/O.EXP.KFFC.WS.W.0001.000000T0000Z-220103T1400Z/
Murray-Fannin-Gilmer-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
900 AM EST Mon Jan 3 2022

...WINTER STORM WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

The wintry precip has ended. Reports in the warning area ranged
from a 0.25 to 4.5 inches so far. Accumulating snowfall overnight
has created patchy hazardous travel conditions on a number of 
area roadways. If traveling, please use caution, especially on 
bridges, overpasses, and elevated highways.

$$

GAZ001>004-011>014-019>021-030>032-041>043-031500-
/O.EXP.KFFC.WW.Y.0001.000000T0000Z-220103T1400Z/
Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Pickens-Dawson-
Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas-
Including the cities of Calhoun, Rome, Cartersville, Marietta, 
Carrollton, and Douglasville
900 AM EST Mon Jan 3 2022

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

The wintry precip has ended. Reports in the advisory area have ranged
from a dusting up to just under 2 inches so far. Overnight wintry
precipitation may lead to slippery road conditions within the
advisory area. If traveling, please use caution, especially on 
bridges, overpasses, and elevated highways.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 1:14 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 2, 1:14 PM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
114 PM EST Sun Jan 2 2022

...Updated for 18Z Aviation Discussion...

.PREV DISCUSSION... /Issued 1008 AM EST Sun Jan 2 2022/

..Winter Weather Advisory expanded into Bartow, Cherokee, Polk,
Paulding and Haralson Counties...

UPDATE...

Updated 12Z model guidance has shown more aggression with snow
accumulations in NW Georgia, with trends suggesting a
stronger/sharper shortwave transitioning through the area on the
backside of the cold frontal system aided by an intensifying jet
streak to the north hinting at a potential for this winter event to
overperform. The strength of a developing near-surface low
pressure in the area will define how intense the wrap-around
precip will be across NW Georgia. While this is not typically the
winter weather setup we see in the forecast area, and keeping in
mind the record warmth we've had in the region for the last week
and beyond. Some guidance has hinted at a potential TROWEL
development which could boost snowfall totals in the area.
Confidence is still low at this time, but a factor to consider as
we begin to move forward through this event.

Thiem

PREV DISCUSSION... /Issued 644 AM EST Sun Jan 2 2022/

SHORT TERM /Today through Monday/...

Deep Gulf moisture remains across the area with southwest flow
continuing ahead of the cold front beginning to enter northwest
Georgia early this morning. Temperatures ahead of the front remain
in the lower to mid 70s, with dewpoint temperatures in the low er to
mid 60s.

Ahead of the surface front a line of convection is slowly sagging to
the south and southeast with the line of convection entering
northern portions of the Atlanta metropolitan areas currently.
Expect the convection to move through southern metropolitan Atlanta
areas and Athens through 10 am and move into central Georgia by late
morning and early afternoon, exiting east central Georgia towards
midnight. Central Georgia remains under a marginal threat for
severe weather this afternoon where the atmosphere will remain
strongly sheared and unstable. The main threats will be strong to
damaging winds, but cannot rule out an isolated tornado. With the
already wet soils from recent heavy rains, locally heavy
rainfall could produce flash flooding as well.

By this evening wraparound moisture will spread additional showers
across portions of north and central Georgia.  Models are coming
into good agreement as far as cutting the upper low across north
Georgia around midnight.  Models are now trekking the upper low
further south across north Georgia.  Between CAA already
infiltrating the area and the upper low, expect a transition to
light rain/snow showers and to a period of all snow across portions
of north Georgia between 2-8am tomorrow morning. Portions of the
north Atlanta metropolitan area could see a dusting of snow -
generally less than 0.25 inch with the higher elevations could see
up to 2 inches. As the upper low pulls away from the area Monday,
skies will clear with good sunshine expected across much of the area
by mid to late morning, so any snow should melt quickly.

Temperatures today will hold steady or warm slightly behind the
fronts, with colder than normal temperatures expected tonight and
tomorrow.

Atwell

LONG TERM /Monday Night through Saturday/...

The beginning of the long term forecast brings us a reprieve from
the busy weather we started the year with. As the low pressure
system moves off the coast of New England, high pressure begins to
build back in at the surface. Max daily temperatures return to more
seasonal ranges with highs in the 40s and 50s for the extended
period. Low temperatures from the upper 20s to 30s on Tuesday follow
a general warming trend through Thursday when the next disturbance
sweeps through the forecast area. While the surface flow ahead of
the trough is primarily easterly, the airmass does not recover much
in terms of moisture (PWATS still trending ~0.8-1.0") and total
rainfall amounts remain between 0.25-0.5" primarily north of the I-
20 corridor. Temperatures plummet (widespread 20s primarily along
and north of the I-85 corridor) behind the cold front Thursday night
into Friday morning. As such, this system will need to be monitored
for any winter precipitation potential. At this time there is some
uncertainty over timing of the frontal feature and moisture amounts
to be able to dig into those details confidently. We return to quiet
and dry conditions at the end of the long term forecast period.

KAL

&&

.AVIATION...
18Z Update...
A rain system and cold front continue to move into and impact the
forecast area, A shield of rain currently draped across ATL/AHN
TAF sites with line of SHRA currently south of MCN/CSG. VRB CIGS
around the area, but prevailing VFR/MVFR expected to fall
overnight. ATL expected to go MVFR by 20Z, IFR by 00Z with SCT
LIFR at times, then MVFR at 09Z before the cloud deck breaks
around 15Z. Ocnl VSBYs around 4SM where heavy rain occurs. Winds
will be tricky, but high pressure behind the line of SHRA, and
ahead of the cold front is expected to push winds out of the NE
for a short period between 20-02Z, before turning out of the NW
and strengthening to 15-20 kt sustained with ocnl gusts up to 30
kt. Finally some -RASN could be possible at FTY/PDK/RYY between
6-9Z.

//ATL Confidence...
18Z Update...
Medium confidence on all elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  38  52  30 /  90  80  20   0
Atlanta         66  34  44  31 /  90  80   5   0
Blairsville     62  28  41  25 /  60  90  20   0
Cartersville    64  32  43  27 /  70  90   5   0
Columbus        70  36  50  32 /  80  70   0   0
Gainesville     65  36  48  31 /  80  80  20   0
Macon           72  39  52  32 /  90  70   5   0
Rome            65  33  45  27 /  60  90   5   0
Peachtree City  66  34  46  28 /  90  80   5   0
Vidalia         78  44  54  34 /  80  80   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to 9 AM EST Monday
for the following zones: Bartow...Catoosa...Chattooga...
Cherokee...Dade...Dawson...Fannin...Floyd...Gilmer...Gordon...
Haralson...Lumpkin...Murray...Paulding...Pickens...Polk...
Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...Thiem
LONG TERM....KAL
AVIATION...Thiem
Hazardous weather outlook, Jan 2, 5:09 AM EST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
509 AM EST Sun Jan 2 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
509 AM EST Sun Jan 2 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A line of showers and thunderstorms will move across portions of
north and central Georgia today. Some of the storms could become
strong to severe. The primary threats will be damaging wind gusts,
periods of heavy rain, and isolated brief tornadoes.

A Winter Weather Advisory is in effect from midnight tonight to
9AM Monday for portions of far North Georgia. Rain showers
transitioning to snow are possible beginning tonight. Slow down
and use caution when driving as roads may be hazardous.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Snow showers are possible through early Monday morning,
especially in areas of high terrain in the north Georgia
mountains.

Up to two inches of snow are possible and winds could
gust as high as 35 mph at elevations above 2000 feet. Snow
accumulations of up to one inch are possible elsewhere. Please
use caution when driving as roads may become slick.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for today across portions of
north and central Georgia.

In the hours before

Local storm report, Jan 2, 11:16 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 AM EST SUN JAN 02 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     TSTM WND DMG     3 SE COOPERS            32.95N  83.26W
01/02/2022                   WILKINSON          GA   PUBLIC

            TREES AND POWERLINES DOWN ALONG WITH SOME TOPS OF TREES
            TWISTED OR SNAPPED. TIN ROOF BLOWN OFF STOREHOUSE.

&&

EVENT NUMBER FFC2200012

BAKER
Special weather statement, Jan 2, 1:50 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
150 PM EST Sun Jan 2 2022

GAZ108-021915-
Wilcox GA-
150 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of southeastern Wilcox
County through 215 PM EST...

At 150 PM EST, a strong thunderstorm was over Antioch Church, or 8
miles southwest of Abbeville, moving northeast at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Abbeville, Browning, Antioch Church and Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3188 8347 3200 8328 3198 8328 3198 8329
      3195 8325 3185 8320 3185 8346
TIME...MOT...LOC 1850Z 243DEG 33KT 3188 8336

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 2, 2:10 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
210 PM EST Sun Jan 2 2022

GAZ108>110-021945-
Telfair GA-Wilcox GA-Dodge GA-
210 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of southeastern Dodge,
northwestern Telfair and east central Wilcox Counties through 245 PM
EST...

At 209 PM EST, a strong thunderstorm was near Rhine, or 9 miles east
of Abbeville, moving northeast at 55 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Abbeville, Helena, Milan, Rhine, Chauncey, Jay Bird Springs,
Temperance, Achord and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3187 8322 3199 8330 3216 8300 3215 8299
      3216 8297 3193 8285
TIME...MOT...LOC 1909Z 243DEG 49KT 3197 8315

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 2, 2:59 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 PM EST Sun Jan 2 2022

GAZ108-109-022030-
Wilcox GA-Dodge GA-
259 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of southwestern Dodge
and southern Wilcox Counties through 330 PM EST...

At 259 PM EST, a strong thunderstorm was over Owensboro, or 11 miles
southwest of Abbeville, moving east at 30 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Abbeville, Rochelle, Pitts, Browning, Double Run, Antioch Church and
Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 PM EST for central
Georgia.

&&

LAT...LON 3185 8338 3185 8356 3194 8360 3206 8327
      3191 8319 3190 8321 3187 8318 3185 8318
      3185 8321 3184 8321
TIME...MOT...LOC 1959Z 253DEG 24KT 3189 8346

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 2, 3:04 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EST Sun Jan 2 2022

GAZ112-113-022030-
Toombs GA-Montgomery GA-
304 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of central Toombs and
east central Montgomery Counties through 330 PM EST...

At 301 PM EST, a strong thunderstorm was near Alston, or 7 miles east
of Mount Vernon, moving east at 25 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyons, Vidalia, Higgston, Santa Claus, Alston, South Thompson,
Center, Ohoopee and Ponderosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 PM EST for central,
southeastern and east central Georgia.

&&

LAT...LON 3214 8220 3212 8220 3207 8249 3219 8254
      3230 8230 3229 8228 3232 8224 3226 8222
      3224 8221 3223 8221 3218 8219 3216 8218
TIME...MOT...LOC 2001Z 248DEG 28KT 3214 8248

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 2, 3:41 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EST Sun Jan 2 2022

GAZ105>108-022115-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
341 PM EST Sun Jan 2 2022

...Strong thunderstorms will impact portions of southern Pulaski,
western Wilcox, southeastern Dooly and Crisp Counties through 415 PM
EST...

At 340 PM EST, a line of strong thunderstorms was along a line
extending from near Browndale to near Oakfield, and moving northeast
at 55 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Hawkinsville, Rochelle, Arabi, Pineview, Pitts, East Crisp,
Mock Springs, Pope City, Seville, Finleyson, Hatley, Wallace,
Pleasant View, Tippettville, Double Run, Tremont and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 900 PM EST for central
Georgia.

&&

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3184 8388 3228 8363 3225 8337 3223 8336
      3185 8349 3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2040Z 231DEG 52KT 3227 8364 3174 8394

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 9:08 PM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson39 hr
Jan 1, 9:46 PM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker44 min
Jan 1, 9:52 PM ESTTornado WarningFFCDade, Walker8 min
Jan 2, 1:35 AM ESTSpecial Weather StatementFFCChattooga25 min
Jan 2, 2:59 AM ESTSpecial Weather StatementFFCLumpkin31 min
Jan 2, 3:17 AM ESTRiver Flood WarningFFCDade7 hr
Jan 2, 4:06 AM ESTSpecial Weather StatementFFCCobb, Paulding24 min
Jan 2, 4:09 AM ESTWinter Weather AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 18 more29 hr
Jan 2, 4:30 AM ESTSpecial Weather StatementFFCGwinnett30 min
Jan 2, 4:39 AM ESTSpecial Weather StatementFFCCarroll, Douglas36 min
Jan 2, 4:59 AM ESTSpecial Weather StatementFFCBarrow, Clarke, Gwinnett, Jackson, Madison31 min
Jan 2, 5:14 AM ESTSpecial Weather StatementFFCClayton, DeKalb, Fulton31 min
Jan 2, 5:51 AM ESTSpecial Weather StatementFFCTroup24 min
Jan 2, 6:11 AM ESTSpecial Weather StatementFFCTroup34 min
Jan 2, 6:33 AM ESTSpecial Weather StatementFFCSpalding27 min
Jan 2, 6:36 AM ESTSpecial Weather StatementFFCHarris24 min
Jan 2, 6:38 AM ESTSpecial Weather StatementFFCMeriwether37 min
Jan 2, 6:59 AM ESTSpecial Weather StatementFFCButts, Harris, Jasper, Lamar, Monroe, Pike and 2 more46 min
Jan 2, 7:53 AM ESTSpecial Weather StatementFFCJones, Monroe37 min
Jan 2, 9:47 AM ESTRiver Flood WarningFFCForsyth11 hr
Jan 2, 12:54 PM ESTRiver Flood WarningFFCWhitfield21 days
Jan 2, 1:50 PM ESTSpecial Weather StatementFFCWilcox25 min
Jan 2, 2:10 PM ESTSpecial Weather StatementFFCTelfair35 min
Jan 2, 2:59 PM ESTSpecial Weather StatementFFCWilcox31 min
Jan 2, 3:04 PM ESTSpecial Weather StatementFFCToombs26 min
Jan 2, 3:41 PM ESTSpecial Weather StatementFFCCrisp, Pulaski34 min
Jan 2, 3:55 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more20 hr
Jan 2, 4:04 PM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox26 min
Jan 2, 4:26 PM ESTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox34 min
Jan 2, 4:45 PM ESTSpecial Weather StatementFFCCrisp, Wilcox30 min
Jan 2, 5:05 PM ESTSpecial Weather StatementFFCDodge, Laurens40 min
Jan 2, 5:23 PM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler, Wilcox16 min
Jan 2, 5:41 PM ESTSpecial Weather StatementFFCTelfair34 min

Nearby

Winter Storm Warnings in Georgia, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.